# SDR FDEA201209133327

- Difficulty date: September 13, 2012
- Submitted: September 17, 2012
- Operation: Air carrier
- Aircraft: N316FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 48314
- Aircraft time: 51,626 hours, 17,747 cycles
- System (JASC): 2897 · Fuel System Wiring
- Part: Terminal
- Condition: Burned
- Location: Zone 500
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

TANK 2L AFT PUMP LO LEVEL 1 ALERT IN CRUISE FLIGHT.  COMPLIED WITH LEVL 1 QRH CHECKLIST FUEL PUMP TNK 2,  LT C/B (G-17) WAS POPPED BY FUEL PUMP.  IN ADDITION, THERE WAS A SIGNIFICANT EVIDENCE OF FLAME/SMOKE/HEAT EXPOSURE TO TERMINAL STRIP S3-372 AND SEVERAL INCHES OF ALL 6 WIRES TERMINATED AT THIS LOCATION. THE 6 WIRES WERE THE 3 PHASES THAT POWERED TANK 2L AFT FUEL PUMP. THE TERMINAL STRIP IS MOUNTED ON THE LEFT WING AFT SPAR CLOSE TO THE PUMP   RESET C/B RAN RTS ALL TEST PASSED, DUE TO HISTORY  NEED MORE T/S TANK 2L PUMP C/B POPPED. NO REPORTED FAULTS IN  MCDU. RESET BREAKER AND PERFORMED FSC R-T-S REF  MD-10-30 AMM 28-00-00-5,TEST PASSED. RAN PUMPS IN  MANUAL AND COULD NOT DUPLICATE C/B TO TRIP. SUSPECT WIRING ISSUE.  ITEM HAS A LONG HISTORY OF C/B POPPED.  PULLED AND COLLARED B1-680, OPENED LOWER WING PANEL UNDER NR 2L AFT PUMP, FOUND WIRES AT TERMINAL STRIP S3-372 SHORTED/BURNED REF WDM CH 28-22-02, PG5 SHT 2.  STILL EVALUATING THE EXTENT OF DAMAGE AND REPAIR OPTIONS.  REPLACED TERMINAL STRIP AT S3-372 THAT WAS BURNED.  REF SRM 51-31-01, VOL 2.  AVIONICS STILL NEEDS  TO TERMINATE WIRING AND OPS CHECK SYS.  INSPECTED WIRES, DAMAGED PORTION OF WIRES WAS  REMOVED.
